White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Selfdual Einstein metrics with torus symmetry

Calderbank, D.M.J. and Pedersen, H. (2002) Selfdual Einstein metrics with torus symmetry. Journal of Differential Geometry, 60 (3). pp. 485-521. ISSN 0022-040X

Full text not available from this repository.

Abstract

It is well-known that any 4-dimensional hyperkähler metric with two commuting Killing fields may be obtained explicitly, via the Gibbons-Hawking Ansatz, from a harmonic function invariant under a Killing field on • 3. In this paper, we find all selfdual Einstein metrics of nonzero scalar curvature with two commuting Killing fields. They are given explicitly in terms of a local eigenfunction of the Laplacian on the hyperbolic plane. We discuss the relation of this construction to a class of selfdual spaces found by Joyce, and some Einstein-Weyl spaces found by Ward, and then show that certain 'multipole' hyperbolic eigenfunctions yield explicit formulae for the quaternion-kähler quotients of • Pm—1 by an (m — 2)-torus studied by Galicki and Lawson. As a consequence we are able to place the well-known cohomogeneity one metrics, the quaternion-kähler quotients of • P2 (and noncompact analogues), and the more recently studied selfdual Einstein Hermitian metrics in a unified framework, and give new complete examples.

Item Type: Article
Academic Units: The University of York > Mathematics (York)
Depositing User: York RAE Import
Date Deposited: 23 Apr 2009 14:23
Last Modified: 23 Apr 2009 14:23
Status: Published
Publisher: International Press
URI: http://eprints.whiterose.ac.uk/id/eprint/6573

Actions (login required)

View Item View Item